ADHD Home > Kapvay Overdose
If you take too much Kapvay (clonidine ER), symptoms could include shallow breathing, an irregular heart rhythm, and seizures. The specific effects will depend on how much of the medication was taken and whether it was taken with other substances. Treatment options may include administering certain medications or pumping the stomach. Supportive care will also be used to treat any overdose symptoms that occur.
Can You Take Too Much Kapvay?Kapvay™ (clonidine ER) is a prescription medication approved to treat attention deficit hyperactivity disorder (ADHD). As with most medications, it is probably possible to take too much Kapvay.
The specific effects of a Kapvay overdose would likely vary depending on a number of factors, including the Kapvay dosage and whether it was taken with other medications or substances.
- Constricted, pinpoint pupils
- An irregular heart rhythm
- High blood pressure at first, followed by low blood pressure
- A slow heart rate
- Shallow or slow breathing
- Low body temperature
- Decreased reflexes
Treatment Options for a Kapvay OverdoseThere is no specific antidote for an overdose with Kapvay. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." In general, vomiting should not be induced.
Treatment will also involve supportive care, such as:
- Close monitoring of vital signs
- Administering medications to increase and control the heart rate
- Giving IV fluids and medications to increase blood pressure
- Administering medications to increase breathing.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Kapvay.